Alert archive / Alabama / Flash Flood Warnings in 2013
Flash Flood Warning 2, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Jan 13, 2013, 5:07 PM CST for Limestone County, Madison County, Morgan County, Alabama. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 13, 2013, 5:07 PM CST (23:07 UTC)
- Expired
- Jan 13, 2013, 10:05 PM CST
- In force
- 5 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Limestone County, AL, Madison County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 359 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
129
WGUS54 KHUN 132307
FFWHUN
ALC083-089-103-140500-
/O.NEW.KHUN.FF.W.0002.130113T2307Z-130114T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
507 PM CST SUN JAN 13 2013
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN MORGAN COUNTY IN NORTH CENTRAL ALABAMA...
LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
NORTHWESTERN MADISON COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 1100 PM CST
* AT 505 PM CST...TRAINED WEATHER SPOTTERS REPORTED HEAVY RAIN AND
SEVERAL ROADWAYS COVERED IN WATER NORTHWEST OF ATHENS. CANNON ROAD
HAD SEVERAL INCHES OF WATER FLOWING OVER IT AS A LINE OF VERY
HEAVY RAINFALL MOVED ACROSS THE AREA. ONE INCH OF RAIN FELL
QUICKLY IN THIS AREA CAUSING FLASH FLOODING...AND THIS TREND WILL
CONTINUE EASTWARD INTO MADISON COUNTY AND NORTHERN MORGAN COUNTY
THROUGH 7 PM CST THIS EVENING. AT LEAST ANOTHER INCH OF RAINFALL
IS POSSIBLE THROUGH MIDNIGHT TONIGHT.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HUNTSVILLE...MADISON...ATHENS...MOORES MILL...MERIDIANVILLE...
REDSTONE ARSENAL...HAZEL GREEN...HARVEST...ARDMORE...ELKMONT...
TRIANA AND SOMERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3499 8692 3499 8647 3439 8658 3440 8691
3454 8679 3468 8679 3468 8710 3500 8711
$$
121 follow-up statement
551
WGUS74 KHUN 140405
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1005 PM CST SUN JAN 13 2013
ALC103-089-083-140414-
/O.CAN.KHUN.FF.W.0002.000000T0000Z-130114T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN AL-LIMESTONE AL-MADISON AL-
1005 PM CST SUN JAN 13 2013
...THE FLASH FLOOD WARNING FOR EASTERN MORGAN...LIMESTONE AND
NORTHWESTERN MADISON COUNTIES IS CANCELLED...
A NEW AREAL FLOOD WARNING WILL TAKE THE PLACE OF THIS EXPIRED FLASH
FLOOD WARNING. THOUGH THE HEAVY RAIN HAS ENDED FOR THIS
EVENING...FLOODING IS ONGOING IN EASTERN MORGAN...NORTHWESTERN
MADISON...AND LIMESTONE COUNTIES. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
ADDITIONAL HEAVY RAINFALL IS POSSIBLE TOMORROW...WHICH WILL FURTHER
AGGRAVATE FLOODING CONDITIONS ACROSS THE AREA.
LAT...LON 3499 8692 3499 8647 3439 8658 3440 8691
3454 8679 3468 8679 3468 8710 3500 8711
$$
12What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jan 13, 4:49 PM CST, 18 minutes earlier.
Area forecast discussion, Jan 13, 4:49 PM CST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 449 PM CST SUN JAN 13 2013 .DISCUSSION... AS OF 3PM...A STRONG COLD FRONT IS JUST ENTERING THE CWA AND EXTENDS FROM CENTRAL KENTUCKY TO NEAR NASHVILLE...JUST EAST OF MUSCLE SHOALS AND SOUTHWEST TOWARD JACKSON MS. TEMPS EAST OF THE FRONT ARE SITTING IN THE UPPER 60S TO MID 70S WHILE VALUES QUICKLY FALL OFF INTO THE 40S BY CENTRAL MS. LOCATIONS CLOSE TO THE MS RIVER HAVE BEEN SEEING 30 DEGREE TEMPS AND A FEW SITES HAVE REPORTED UNKNOWN PRECIP TYPE ON THE BACK EDGE OF THE PRECIP SHIELD. LARGE AMOUNTS OF RAIN HAVE FALLEN TODAY FROM THE ARK-LA-MISS TOWARD WEST/CENTRAL TN...LEADING TO WIDESPREAD FLOODING PROBLEMS TO OUR WEST/NORTHWEST. THE FRONT WILL CONTINUE TO PUSH ACROSS THE CWA THROUGH THE EVENING HOURS...AND BRING A BRIEF ROUND OF CONVECTION. THE WARM AND MOIST ATMOSPHERE WE HAVE ENJOYED TODAY HAS PROVIDED FUEL FOR SOME OF THE STORMS ALONG THE FRONT TO BECOME STRONG TO SEVERE...BUT THE POTENTIAL FOR SEVERE WEATHER SHOULD DIMINISH THROUGH THE EVENING HOURS. AREAS OF RAIN WILL CONTINUE BEHIND THE FRONT THROUGH THE OVERNIGHT PERIOD...WITH DRIER AIR POSSIBLY GIVING THE SHOALS AREA A BRIEF BREAK IN POPS BTWN 09-15Z. THE BIGGER CONCERN FOR THE EARLY MORNING PERIOD IS THE POTENTIAL FOR FREEZING/FROZEN PRECIP. MODEL SOUNDINGS SHOW THE SURGE OF LOW LEVEL COLD AIR...WHILE WARM AND MOIST AIR CONTINUE TO RISE OVER THE REGION BTWN 850-700MB. THE STRONG WARM NOSE WILL PREVENT CONCERNS FOR SNOW POTENTIAL ACROSS THE CWA BUT THE MOISTURE COMBINED WITH STRONG LL COLD ADVECTION COULD PROVIDE A SETUP FOR SLEET OR FREEZING RAIN...PRIMARILY IN NW AL (ALONG AND W OF A LINE FROM MOULTON TO WINCHESTER TN). TEMPERATURES IN THIS AREA WILL DROP INTO THE 30S DURING THE EARLY MORNING HRS (NEAR 30 AT WATERLOO...TO UPPER 30S ALONG THE LINE MENTIONED JUST ABOVE) WHILE DEWPOINTS WILL FALL BELOW FREEZING. WITH THE WET BULB TEMPS BELOW FZG AND INCREASING DEPTH OF COLD AIR AS WE MOVE NW...SLEET OR FZG RAIN WILL BE POSSIBLE. THE GOOD NEWS IS THAT UNSEASONABLY WARM TEMPS THE PAST SEVERAL DAYS SHOULD KEEP ROADS AND OTHER SFCS WARM ENOUGH TO PREVENT ACCUMULATION IF SLEET OR FZG RAIN DEVELOPS (UNLESS PRECIP RATES INCREASE SIGNIFICANTLY DURING PERIODS OF STRONG COLD ADVECTION). ANOTHER LIMITING FACTOR TO WINTERY PRECIP WILL BE THAT WITH TEMPS/TDS SO CLOSE TO FZG...LATENT HEAT RELEASE WITH ANY FREEZING OF HYDROMETEORS WILL HELP PUSH TEMPS BACK TOWARD AND ABV FZG. CONTINUED STRONG COLD ADVECTION COULD COMBAT THIS...BUT CONFIDENCE IS LOW IN THIS POTENTIAL. OTHERWISE...RAIN INTENSITY AND COVERAGE SHOULD INCREASE AGAIN DURING THE AFTERNOON HOURS...PRIMARILY OVER SE PORTIONS OF THE CWA. CONSIDERING THAT THAT PORTION OF THE CWA HAS REMAINED FAIRLY DRY OVER THE PAST SEVERAL DAYS...FF GUIDANCE IS HIGHER AND SHOULD THEREFORE TAKE LONGER FOR ANY POTENTIAL FLOODING PROBLEMS TO DEVELOP. FOR THAT REASON HAVE OPTED TO NOT ISSUE ANY HYDRO WATCHES ATTM. YET...CONTINUED ROUNDS OF RAIN SHOULD PERSIST ACROSS THIS REGION THROUGH WEDNESDAY AND MAY EVENTUALLY LEAD TO MORE AREAL FLOODING CONCERNS IN ADDITION TO RIVER RISES. THEREFORE...DEPENDING ON HOW RAIN RATES EVOLVE OVERNIGHT INTO TOMORROW MORNING...A WATCH MAY BE NEEDED FOR MUCH OF THE EASTERN HALF OF THE CWA. TUESDAY MORNING COULD BRING ANOTHER CHANCE FOR SOME FREEZING RAIN OR SLEET...BUT THE LINE BETWEEN RAIN AND WINTERY PRECIP WILL BE VERY FINE. AGAIN NW AL WILL HAVE THE HIGHER POTENTIAL FOR SEEING FREEZING OR FROZEN PRECIP...BUT THE LACK OF CONFIDENCE IN THE DEPTH OF THE SFC COLD AIR HAS PRECLUDED INCLUDING THE MENTION OF ANY OTHER P-TYPE THAN RAIN IN THE FCST ATTM. THE PRECIP WILL BE SLOW TO MOVE OUT...WITH THE POTENTIAL FOR ADDITIONAL ROUNDS OF RAIN THROUGH THURSDAY NIGHT. MODELS HAVE BEEN SHOWING SIGNIFICANT VARIATION IN THEIR HANDLING OF THE LINGERING MIDLEVEL SHORTWAVE AS IT PROGRESSES EASTWARD...BUT ARE SLOWLY COMING INTO MORE AGREEMENT. ATTM HAVE TRENDED TOWARD THE ECWMF SOLN SINCE IT HAS BEEN SHOWING BETTER RUN-TO-RUN CONTINUITY. THIS WOULD CLEAR OUT THE CWA BY EARLY MORNING FRIDAY. CCC && .AVIATION... /ISSUED 1156 AM CST SUN JAN 13 2013/ FOR 18Z TAFS...HAVE CONTINUED BASICALLY WITH IFR CONDITIONS THROUGH MOST OF THE FORECAST AS LOW CLOUDS AND RAIN SHOULD SPREAD ACROSS THE AREA. HAVE IMPROVED CONDITIONS AT MSL AFTER 10Z...AS EXPECT SOME BREAKS IN THE LOWER CLOUDS BETWEEN 10Z TO 14Z. TT && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 36 38 37 43 / 100 80 80 90 SHOALS 33 37 33 39 / 100 80 60 70 VINEMONT 37 39 36 43 / 100 100 90 90 FAYETTEVILLE 34 37 35 40 / 100 80 70 80 ALBERTVILLE 42 46 41 46 / 100 100 90 90 FORT PAYNE 45 49 43 46 / 100 100 100 90 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ALZ001>005. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jan 13, 2:24 PM CST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 224 PM CST SUN JAN 13 2013 ALZ001>010-016-TNZ076-096-097-141000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 224 PM CST SUN JAN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... HEAVY RAINFALL IS EXPECTED THROUGH TONIGHT AS A COLD FRONT MOVES INTO THE AREA...ELEVATING THE RISK OF FLASH FLOODING...ESPECIALLY OVER NORTHWEST ALABAMA. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH ISOLATED HIGHER AMOUNTS ARE POSSIBLE. PLEASE CONSULT THE FLASH FLOOD WATCH THAT HAS BEEN ISSUED FOR THAT AREA FOR MORE INFORMATION. IN ADDITION...THERE IS A LOW CHANCE OF THUNDERSTORMS THROUGH TONIGHT...ALONG AND AHEAD OF THE COLD FRONT...AS IT MOVES INTO THE AREA. WIND GUSTS FROM 30 TO 40 MPH...LIGHTNING...AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS WITH THE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE HEAVIEST RAINFALL IS EXPECTED TO CONTINUE FROM MONDAY THROUGH TUESDAY. THIS WILL HEIGHTEN THE POSSIBILITY FOR AREAL AND RIVER FLOODING. AS COLDER AIR CONTINUES TO FILTER INTO THE REGION...THERE IS A SMALL RISK OF SLEET FOR A SHORT PERIOD OF TIME ON MONDAY...MAINLY IN NORTHWEST ALABAMA. AT THIS TIME...NO ACCUMULATION OF SLEET IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED DUE TO THE HEAVY RAINFALL THREAT THROUGH MONDAY. TT
In the hours before
Local storm report, Jan 13, 3:51 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
351 PM CST SUN JAN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 3 E HATTON 34.56N 87.36W
01/13/2013 LAWRENCE AL EMERGENCY MNGR
A FEW TREES AND POWER LINES WERE DOWNED BY THUNDERSTORM
WINDS.
&&
TTSpecial weather statement, Jan 13, 3:55 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
355 PM CST SUN JAN 13 2013
TNZ076-096-097-132245-
MOORE TN-LINCOLN TN-FRANKLIN TN-
355 PM CST SUN JAN 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR MOORE...LINCOLN AND NORTHWESTERN
FRANKLIN COUNTIES UNTIL 445 PM CST...
AT 355 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS 9 MILES SOUTHEAST OF PULASKI...MOVING
NORTHEAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...LYNCHBURG...ESTILL SPRINGS AND PETERSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3539 8628 3538 8625 3537 8627 3534 8624
3533 8620 3536 8616 3534 8604 3499 8633
3499 8684 3526 8683 3525 8675 3531 8668
3533 8660 3537 8660 3536 8649 3533 8646
3532 8642 3535 8641 3536 8633 3541 8626
TIME...MOT...LOC 2151Z 240DEG 48KT 3512 8689
MAMINSpecial weather statement, Jan 13, 4:19 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
419 PM CST SUN JAN 13 2013
ALZ005>007-132245-
MADISON AL-MORGAN AL-LIMESTONE AL-
419 PM CST SUN JAN 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...
NORTHWESTERN MORGAN AND SOUTHEASTERN LIMESTONE COUNTIES UNTIL 445 PM
CST...
AT 419 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF MOULTON...MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DECATUR...REDSTONE ARSENAL...TRINITY...PRICEVILLE...FLINT CITY...
TRIANA...SOMERVILLE AND MOORESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3460 8711 3461 8711 3472 8666 3451 8658
3442 8705
TIME...MOT...LOC 2215Z 255DEG 34KT 3450 8715
MAMINSpecial weather statement, Jan 13, 4:32 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
432 PM CST SUN JAN 13 2013
ALZ005>008-TNZ096-132315-
MARSHALL AL-MADISON AL-MORGAN AL-LIMESTONE AL-LINCOLN TN-
432 PM CST SUN JAN 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL...
MADISON...NORTHEASTERN MORGAN...SOUTHEASTERN LIMESTONE AND
SOUTHEASTERN LINCOLN COUNTIES UNTIL 515 PM CST...
AT 431 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTH OF FAYETTEVILLE TO HARVEST TO PRICEVILLE...MOVING NORTHEAST AT
55 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...MADISON...MOORES MILL...MERIDIANVILLE...REDSTONE
ARSENAL...HAZEL GREEN...HARVEST...NEW HOPE...NEW MARKET...
PRICEVILLE...OWENS CROSSROADS...FLINT CITY...GURLEY...TRIANA...
SOMERVILLE AND MOORESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3504 8634 3489 8634 3487 8635 3483 8633
3480 8635 3479 8633 3474 8634 3473 8636
3463 8636 3460 8633 3445 8632 3448 8701
3503 8667
TIME...MOT...LOC 2229Z 232DEG 67KT 3504 8661 3483 8670 3463 8687
MAMINSpecial weather statement, Jan 13, 4:53 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
453 PM CST SUN JAN 13 2013
TNZ076-096-097-132330-
MOORE TN-LINCOLN TN-FRANKLIN TN-
453 PM CST SUN JAN 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MOORE...SOUTHEASTERN
LINCOLN AND FRANKLIN COUNTIES UNTIL 530 PM CST...
AT 452 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TULLAHOMA
TO 6 MILES NORTHEAST OF HAZEL GREEN...MOVING NORTHEAST AT 60 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WINCHESTER...LYNCHBURG...SEWANEE...DECHERD...ESTILL SPRINGS...COWAN
AND HUNTLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3539 8625 3537 8627 3534 8624 3535 8622
3533 8620 3536 8617 3535 8616 3536 8616
3534 8603 3531 8600 3532 8598 3529 8592
3522 8586 3499 8587 3499 8651 3536 8632
3539 8629
TIME...MOT...LOC 2248Z 247DEG 63KT 3533 8623 3499 8649
MAMINSpecial weather statement, Jan 13, 4:54 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
454 PM CST SUN JAN 13 2013
ALZ006>009-132345-
MARSHALL AL-MADISON AL-MORGAN AL-JACKSON AL-
454 PM CST SUN JAN 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL...SOUTHEASTERN
MADISON...EASTERN MORGAN AND JACKSON COUNTIES UNTIL 545 PM CST...
AT 453 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW MARKET
TO HARTSELLE...AND MOVING EAST AT 60 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...SCOTTSBORO...GUNTERSVILLE...ARAB...BRIDGEPORT...
REDSTONE ARSENAL...NEW HOPE...NEW MARKET...STEVENSON...FALKVILLE...
OWENS CROSSROADS...HOLLYWOOD...GURLEY...SKYLINE...SECTION...
WOODVILLE...PISGAH...GRANT...EVA AND SOMERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3483 8563 3475 8566 3474 8569 3460 8581
3449 8597 3447 8606 3443 8611 3430 8611
3428 8613 3433 8697 3499 8640 3498 8561
3486 8559
TIME...MOT...LOC 2248Z 262DEG 62KT 3497 8646 3439 8696
MAMINThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 3:16 AM CST | Flash Flood Watch | HUN | Colbert, Franklin, Lauderdale, Lawrence, Limestone | 15 hr |
| Jan 13, 2:50 PM CST | Special Weather Statement | HUN | Franklin | 40 min |
| Jan 13, 3:19 PM CST | Severe Thunderstorm Warning | HUN | Lawrence | 41 min |
| Jan 13, 3:27 PM CST | Special Weather Statement | HUN | Limestone | 48 min |
| Jan 13, 4:19 PM CST | Special Weather Statement | HUN | Morgan | 26 min |
| Jan 13, 4:32 PM CST | Special Weather Statement | HUN | Madison | 43 min |
| Jan 13, 4:38 PM CST | Flash Flood Warning | HUN | Limestone, Morgan | 5 hr |
| Jan 13, 4:54 PM CST | Special Weather Statement | HUN | Jackson, Madison, Marshall, Morgan | 51 min |
| Jan 13, 5:36 PM CST | Flash Flood Warning | HUN | Cullman, Morgan | 5 hr |
| Jan 13, 5:43 PM CST | Flash Flood Warning | HUN | Jackson, Madison, Marshall | 4 hr |
Nearby
Flash Flood Warnings in Alabama, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.